MAUDE Adverse Event Report: GYRUS ACMI, INC FBK DUAL INC. W/TROCAR 8/PK; DEVICE, OCCLUSION, TUBAL, CONTRACEPTIVE

GYRUS ACMI, INC FBK DUAL INC. W/TROCAR 8/PK; DEVICE, OCCLUSION, TUBAL, CONTRACEPTIVE
Model Number 005280-901
Medical Device Problem Code Difficult or Delayed Separation (4044)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/01/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device referenced in this report has not been returned to olympus for evaluation.The investigation is ongoing.The definitive cause of the user¿s experience cannot be determined at this time.This report will be updated upon completion of the investigation or upon receipt of additional relevant information.
 
Event or Problem Description
It is reported during a laparoscopic tubal ligation using a fbk dual with trocar, the applicator became stuck on the fallopian tube of the patient.The physician had to make a small incision to introduce an additional port for passage of graspers to remove the entrapped device from the fallopian tube.No additional consequences to the patient were reported.
 
Additional Manufacturer Narrative
This report is being updated to provide investigation findings and corrected data.Corrected information is reported in h6 (type of investigation): the device was returned for physical evaluation.Physical evaluation of the complaint device shows: olympus performed a visual inspection on the as is received condition of the device; noted that the device was returned in a clear plastic holder and came along with accessories.The device was returned with two guides, a trocar, a cannula and a reducer cap.The two dilators with pre-loaded bands were not returned for evaluation.The applicator was examined and olympus was unable to identify any physical damage or cracks in the thumb ring and lever arm portion.One of the two guides appear to have residue on the guide, which is consistent with usage.The reducer cap also has minor residue however the cannula and trocar have no indications of damage or residue.Olympus manipulated the applicator by pulling the thumb ring to extend the tongs from the distal end.The distal end was observed under a microscope and olympus verified that the was dried foreign material which is also consistent with usage.The tongs located near the distal end appears to have no signs of deformities or excessive bends.Olympus manipulated the thumb ring on the applicator to extend and retract the tongs at the distal end several times.Olympus verified that there were no restrictions or issues with the movement of the tongs through the inner tube of the applicator when the thumb ring was manipulated.Olympus is unable to perform a functional test as the dilators with the pre-loaded bands were not returned.The device history record (dhr) for the complaint device.All records indicate that the product was manufactured and tested in accordance with all applicable procedures and met all final product release criteria.The instructions for use (ifu) shipped with the device provides the user the following information related to the reported event: "improper use of the applicator may result in a falope-ring band being inadvertently discharged into the peritoneal cavity or entrapping the fallopian tube within the applicator forceps tongs.Refer to sections 3.4 and 3.5 for the proper use of the applicator and the recommended method to release an entrapped fallopian tube".Conclusion: the observed failure is a known phenomenon and is produced as a result of error in operating the device.Olympus will continue to monitor the field performance of this device.

Brand Name
FBK DUAL INC. W/TROCAR 8/PK
Common Device Name
DEVICE, OCCLUSION, TUBAL, CONTRACEPTIVE
Manufacturer (Section D)
GYRUS ACMI, INC
136 turnpike road
southborough MA 01772
MDR Report Key11568353
Report Number3003790304-2021-00058
Device Sequence Number4139245
Product Code KNH
UDI-Device Identifier00821925032996
UDI-Public00821925032996
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P870076
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number005280-901
Device Lot NumberKR831391
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/01/2021
Supplement Date Received by Manufacturer07/13/2021
Initial Report FDA Received Date03/25/2021
Supplement Report FDA Received Date07/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;